| Catalog Number |
213013 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
06/07/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4) - incomplete.The expiration date is not currently available.
Event or Problem Description
It was reported by our affiliate that, during the rehabilitation of a patient dr xx found a broken rigidfix pin.No full knee extension was possible.The pin has to be removed.Intervention will take place at the end of (b)(6) 2018.Initial procedure: (b)(6) 2018.Procedure: acl repair with rigidfix curve.Patient consequence is unknown.
Event or Problem Description
It was reported by our affiliate that, during the rehabilitation of a patient a broken rigidfix pin was found.No full knee extension was possible.The pin has to be removed.Intervention will take place at the end of (b)(6) 2018.Initial procedure: (b)(6) 2018.Procedure: acl repair with rigidfix curve.Patient consequence is unknown.Additional information received on 08/13/18: there was no problem when fitting the rigidfix pin.The pin fractured and fell in to the patient during procedure.It was recovered during the procedure and sent for evaluation.There were complaints of patellofemoral syndrome and significant amyotrophy of the quadriceps.The patient had blockages related to the mobilization of a rigidfix pin fragment.
Additional Manufacturer Narrative
The complaint device was received and inspected.Visual observation confirms that the rigidfix pin is slightly bent and fractured.There can be various possible root causes for these failures.It has been determined that the exposure of pla material of the pins to higher temperatures has caused the pins to bend as observed in this complaint.As per ifu(instructions for use), this product should be stored below 80°f.Also, this product has not been designed to be reused and re-sterilized.Reprocessing may lead to changes in material characteristics such as deformation which may impact the strength of the device and can eventually lead to bending and fracture of the pin.Another possible root cause can be deviating medially from the prescribed anteromedial portal.Deviation may increase the risk of cross pin protrusion.The technique used to perform the procedure is unknown.According to ifu, rigidpin cross pin system is designed for use with only inside-out drilling technique, not with outside-in drilling technique.Although we have possible root causes, we can't discern the actual root cause for failure.A review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.At this time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.Udi: (b)(4).